Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
South Med J. 1988 Apr;81(4):528-30.

Ventricular tachyarrhythmias during cesarean section after ritodrine therapy: interaction with anesthetics.

Author information

  • 1Department of Anesthesia, Georgetown University School of Medicine, Washington, DC 20007.

Abstract

This case illustrates that patients receiving ritodrine for preterm labor may risk interactions between the residual betamimetic effects of ritodrine and the effects of anesthetics during cesarean section. Such interactions may result in serious cardiovascular complications even after cessation of an infusion of ritodrine. Preoperative assessment should focus on cardiovascular status and serum potassium level. Delaying induction of anesthesia should be considered whenever possible. Careful fluid administration and cautious use of titrated doses of ephedrine are advised. After delivery of the infant, there should be no contraindication to the use of an alpha-adrenergic vasopressor such as phenylephrine to treat hypotensive patients with tachycardia.

PMID:
3358181
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk